Accutane Questions!

hey.. well, I’m 16 years old, male, and I have suffered from mild to sometimes moderate acne for about 3 or so years now. its been about 26 days since I started my course of accutane. the derm put me on 60 mg / day for a term of 4 months. about a week and a bit ago, I got a REALLY bad initial breakout. then this week, I thought it was slowly getting better, which it was, and then it seemed to get worse again (but not as bad as before), and it just seems like it is going up and down with this initial breakout. so here are my questions:

1) why only a 4 month term?? don’t most people go on for 6 months? would being on it for only 4 months increase the chance of the acne coming back after treatment?

2) is this initial breakout pattern that I am describing normal? when should everything be better and clear up?

3) do you guys reccomend anything for post-accutane treatment? anything I should so AFTER the accutane course is done to help keep my condition good?

anything else I should be aware about?

thanks!

Related Acne Archive Posts & Questions

8 thoughts on “Accutane Questions!

  1. Midiguy,

    1) In my opinion 6mth treatments should only be used for SEVERE cases of acne which is consistently scarring a person. The standard course, which is recommended by both Dermatologists and Roche is 16-20 weeks. Remember the longer you’re on it, the more the risk for adverse side effects.

    2) I wouldn’t worry about still breaking out at all. Some people continue to breakout right up to the end of their treatment. I reckon it’s a good sign you’re having a bad breakout – shows Accutane is really getting to the rubbish sitting in your skin.

    3) Have a read of the skin care section on this board. Also check out Acne.org. You’ll find some useful tips for post Accutane care. What you do after Accutane needs some research on your part. You need to know your skin and what it can handle. Also check out http://www.homepeels.com for some useful products. Plus, don’t let your Dermatologist discharge you from their care as soon as you’ve finished Accutane. Make sure you arrange 2-3 follow up appointments, so you can stay in touch with them to check the progress of your skin and discuss treatments.
    Remember, even if your Acne does return post-Accutane, (it does for the unlucky few I’m afraid), it’s likely to not be nearly as severe, and will likely be able to be controlled by more conventional methods.

    Hope this helps. FYI, I’m also on Accutane, 10th week at 40mgs a day.

    Emma.
    😀

  2. thanks… yeah, I may ask him to up it to 5 months maybe.. also, this saturday, my mom is having a surprise bitrthday party at my aunt’s house, and althoguh my skin IS better now then it was when I was really broken it, I still have some annoying “accutane” zits and some red marks and scabby shits (Taht seem to take longer to go away cause of the accutane, I assume my skin can’t heal as fast when you’re on it).

    sorry about my grammar and rambling0like way to post, I’m in a hurry, thanks for the reply, bu bye!

  3. Hey midiguy

    Yeah 4 months is okay, thats what I did as my acne was not severe. It worked fine with 4 months. And its true by the end I was having a few zits but yeah once i stopped it cleared up nicely.

    After accutane you first give your skin a break and just stay normal with gentle cleansors as your skin will still be sensitive for a while. Then you can get into chemical peelings if you wish and treat your scars if any as emma said.

    Mari 🙂

  4. meh, what abotu the 60 mg / day? doesn’t that seem too little, especially for only 4 months? my acne has always been mild to moderate. I weigh 130 pounds (60 kg) so I know that it is the 1:1 ratio of kg:mg, but I always thought going a little above that ratio would be better? I wanna do this thing once! that’s why I am so worried.

  5. From what I have read, its all based on total cumulative (sp) dose. It depends on your weight. I myself am on a 6 month course, but that is because I started in month 1 at 20mg, and month 2 and 40mg. I am finishing my last 4 months at 80mg.

    I am 6’3″ 180lbs.

    Im not 100% sure about this tho, just something I read posted by a few other people.

Comments are closed.